Results 1 to 3 of 3

Hypoglycemia status post accidental insulin overdose

  1. #1
    Default Hypoglycemia status post accidental insulin overdose
    Medical Coding Books
    a patient with diabetes 2 accidentally took a higher dose of insulin and as a result ended up with hypoglycemia.

    So would these be the correct ICD 10 CM codes? I feel I am being redundant but not sure how else I would code it.
    T383x1A
    E116.49
    E16.0


    Thank you

  2. #2
    Default
    hi,
    When coding an adverse effect of a drug that has been
    correctly prescribed and properly administered, a
    ssign
    the appropriate code for the nature of the adverse effect
    followed by the appropriate code for the
    adverse effect
    of the drug (T36
    -T50
    ). The code for the drug should
    have a 5
    th
    or 6
    th
    character “5” (for example T36.0X5
    -)
    Examples of the nature of an adverse effect
    are
    tachycardia, delirium, gastrointestinal hemorrhaging,
    vomiting, hypokale
    mia, hepatitis, renal failure, or
    respiratory failure.


    this means
    e16.0
    t83.x1a
    e11.649

  3. #3
    Location
    Columbia, MO
    Posts
    12,867
    Default
    accidentally taking more of a prescribed medication is an accidental poisoning so a 6th character of 1 for accidental poisoning is correct. also the T code for the poisoning is the first listed code. you do not code the E16.0 code for drug induced hypoglycemia as you already have the hypoglycemia coded with the E11.649 so code only the
    T38.3x1A
    E11.649

    Debra A. Mitchell, MSPH, CPC-H

Similar Threads

  1. Status Post
    By LLRodgers in forum Orthopaedics
    Replies: 3
    Last Post: 07-04-2015, 03:10 PM
  2. status post
    By solocoder in forum E/M
    Replies: 2
    Last Post: 09-17-2014, 10:47 AM
  3. Status Post Overdose?
    By jessv1910 in forum Medical Coding General Discussion
    Replies: 2
    Last Post: 12-16-2009, 06:27 AM
  4. Status Post Overdose?
    By jessv1910 in forum Behavioral Health
    Replies: 0
    Last Post: 12-14-2009, 12:38 PM
  5. Coding for Insulin Induced Hypoglycemia Test
    By aclements in forum Medical Coding General Discussion
    Replies: 0
    Last Post: 08-25-2009, 10:29 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Enjoying Our Forums?

AAPC forums are a benefit of membership. Joining AAPC grants you unlimited access, allowing you to post questions and participate with our community of over 150,000 professionals.

Join Now Continue Reading Without Full Access

Already a Member?

Login

Close Message

In addition to full participation on AAPC forums, as a member you will be able to:

  • Access to the largest healthcare job database in the world.
  • Join over 150,000 members of the healthcare network in the world.
  • Be a part of an industry leading organization that drives the business side of healthcare.
  • Save anywhere from 10%-50% with exclusive member discounts on courses, books, study materials, and conferences.
  • Access to discounts at hundreds of restaurants, travel destinations, retail stores, and service providers. AAPC members also have opportunities to save on heath, life, and liability insurance.
  • Become a member of a local chapter and attend regular meetings.